Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with multiple blood clots in lungs. Mild chest pain, leg cramps. On birth control. Further?

Hi, I was diagnosed with multiple blood clots in both lungs 1/17/2013. I was hospitalized for 5 days after being on heparin . I was discharged and now see a hemotologist who has done genetic testing and I am awaiting the results. Since my discharge, I still feel mild chest pains, heart palpitations, tingling and pain in both legs. Is this normal during recovery. Prior to leaving the hospital, they did an ultrasound on my legs and found no clots; however, they feel that due to me sitting for an extended period of time and starting a new birth control , the initial clot formed in my right leg and travelled to my lungs. Are the symptoms I m feeling side effects from the Warfarin I now take or is this typical post PE.
Asked On : Fri, 8 Feb 2013
Answers:  2 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Thanks for the query.
You should avoid birth control pills in pulmonary embolism and leg vein thrombosis as these drugs increase the risk of blood clotting.
Warfarin can cause osteoporosis and lower limb pain.But you need not to stop it.
Lower limb pain can persist for long term in deep venous thrombosis.

Simple analgesics like paracetamol and calcium supplements may help for pain relief.
Thank you.
Answered: Fri, 19 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

You have not stated your age, personal habits, family history or co-morbidities
The symptoms do not seem to be related to Warfarin
Anxiety is one possible explanation / if the symptoms continue, better get investigated - repeat ECG, Lung function, Doppler legs...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 19 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor